Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes High Blood Pressure After Taking Sudafed?

I went to the Dr with a cold--- had been taking sudafed --- always had normal to high normal blood pressure ... blood pressure was 171 over 90... Stopped taking Sudafed dropped to 142 over 75 two days later.. and now is at 136 over 70... Should I be concerned about Blood Pressure or just stop taking sudafed like decon.



Mon, 6 Feb 2017
Report Abuse
Cardiologist 's  Response
hello,
Sudafed can certainly raise you bp, so you should stop using it. Rather you can use local decongestant like xylometazoline nasal drops as and when needed. But frequent use should be avoided. Rather get the cause treated like if you have allergic manifestation then get prescribed steroid drops for some time. Also, you can try normal saline drops like nasoclear for your problem which are much safer.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Sudafed


Loading Online Doctors....
What Causes High Blood Pressure After Taking Sudafed?

hello, Sudafed can certainly raise you bp, so you should stop using it. Rather you can use local decongestant like xylometazoline nasal drops as and when needed. But frequent use should be avoided. Rather get the cause treated like if you have allergic manifestation then get prescribed steroid drops for some time. Also, you can try normal saline drops like nasoclear for your problem which are much safer.